Jump to content
Important Survey - Please Participate ×

Does gabba heal itself while tampering?


[...]

Recommended Posts

Been  tamazapam for 20 years I am doing a slow tamper 7 months now at 3 mg a day started with 30. As I am tampering does my brain heal it self and my gabba come back?. At first was really easy now at 3 mg a day feel so depressed weak can't sleep much bad withdraws things are getting hard I am so scared to reach 1mg 

Edited by [...]
Link to comment
Share on other sites

Hello @[...] Welcome to BenzoBuddies.

The point of tapering off is to allow time for your GABA system to return to normal as you taper. Although experiences vary wildly, many (perhaps the majority of) people after after extended use will suffer terribly from withdrawal symptoms following a rapid withdrawal. For the most part, people avoid this when they follow a sensible taper plan, adjusting the rate of withdrawal as they feel is required.

There may well be some recovery required at the end of your taper, where there remains a gap between where you are at and normal GABA functionality. But, that gap will be much, much smaller than if you have tapered off rapidly or quit cold turkey.

You might try holding off further cuts for a short while to see if you improve. But for some, a tough period towards the end or after the last dose would seem inevitable. It also appears that staying on a small dose for a long period in these situations only serves to perpetuate the dependency and actually inhibits full recovery. I know Prof. Ashton thought so. I am not sure where I read that - it might be in her withdrawal 'manual'.

https://www.benzo.org.uk/manual/

 

  • Like 2
Link to comment
Share on other sites

Thank you so much for your help. At going down to .2mg next weds feels like death everyday head really hurts everything is so unreal. How long should I hold .2mg for I just want this toxic of my body been 20 yrs I need a clear mind. So my brain does heal as I taper?

Edited by [...]
Link to comment
Share on other sites

You are the best judge of when you should make further cuts and finally quit. I'll just reiterate that if you do not 'stabilise' within a reasonable amount of time, it probably will not come and it is probably better to bite the bullet and make a new cut / quit. But if you have other, temporary pressures, this is often a good reason to suspend making further cuts.

  • Like 1
Link to comment
Share on other sites

Welcome @[...] to BB, I agree with what Colin has posted. if you decide to hold for a bit, that may very well help you, the thing is, that the Brain needs time to adjust to cuts, and if it does not, wd becomes really hard. What I have learned, is the body will let you know. Stay Strong. 💖Peace and Healing.

  • Like 1
Link to comment
Share on other sites

Thank you both sm tapering down to 3mg is so so hard barley sleep. Will I sleep more 9f the brain gets use to the hold? I use to sleep 10 hrs to 8 hrs now like 3 hrs my brain wakes up and won't fall back asleep so shitty

Link to comment
Share on other sites

Hi @[...]

You have tapered very fast! 

You have tapered the equivalent of 15mg diazepam in 7 months, and I imagine you must have done this in a linear fashion… the same reduction amount each time you cut, rather than calculating a percentage reduction from each remaining total dose. You’ve basically been tapering 2mg’s per month, which is extremely fast, and reducing by that amount gets harder and harder as you get lower in dose, which is why we suggest a 5-10% reduction re-calculated from each remaining total daily dose before each cut. 

However, you are where you are now, and although you are going through a rough time, I get the sense you’ve tolerated the reductions better than many others may have tolerated them. 

I just want to clarify something… 

You say you are now at 0.3mg, is this correct? Or are you at 3mg?

If in fact, you are at 0.3mg, you are below what is considered to be the jump dose where you would cease dosing altogether. The jump dose for diazepam is considered to be 0.5mg’s, and temazepam is only half the potency of diazepam, so you are basically down to the equivalent of about 0.15mg’s diazepam. under 1/3rd of the jump dose for diazepam. 

As Colin mentioned, remaining on such a low dose (well below the jump dose) is providing you with very little to no therapeutic value at all, and is believed to only hold up the healing process, as the remaining healing and up-regulation of your Gabba receptors really only occurs once the benzodiazepine has completely left your body. 

However,

If you meant you were down to only 3mg’s, then you still have some way to go in your taper, and I would consider holding on your dose to allow symptoms to settle, as continuing to taper when you feel unstable (highly symptomatic) will only increase your symptoms. 

As I mentioned, your taper has been quite fast, so it’s not surprising you are experiencing difficulties. 


WS

Link to comment
Share on other sites

I was on 30mg a day 2mg a month im at 3mg not 0.3 sorry just really hard the last 5 mg before the 5 mg was easy could sleep and everything now its harder will it get better if I hold the 3 mg for a bit ? I want to cut to 2 next weds sick of this poison worst drug known to man. I take 1mg every 8 hrs

Edited by [...]
Link to comment
Share on other sites

Ah. OK. In an earlier post, you mistakenly wrote .3mg - that's the kind of dose (or higher) where you would probably stop taking it.

I don't think it really changes my earlier comments, but if there was any hint of me suggesting quitting from 3mg, it probably would be better taper further if you can manage this.

I am curious - what dose pills do you use? As far as I am aware, 7.5mg (10mg in the UK) is the smallest available pill in temazepam. How are you achieving a dose of 3mg?

Link to comment
Share on other sites

15 restroil aka tamazapam comes in a cap pill powder inside I dump out the powder and just take 1mg out each pill . I use a scale to take just 1mg out of every 15mg pill 15 lowest in Canada 

Edited by [...]
Link to comment
Share on other sites

How often are you reducing your dose @[...]

It’s recommended that you reduce no sooner than every 10-14 days, to give yourself time to recover from each reduction, holding longer if necessary, based on your symptoms. 

We also suggest only reducing by no more than 10% of your remaining total daily dose. If you reduce your next dose from 3mg’s to 2mg’s, then that is a total reduction of 33%, and your brain will not appreciate that size reduction. The reason your symptoms are getting much worse is because your reduction percentage is getting higher at every cut. Your previous reduction from 4mg’s to 3mg’s was a 25% reduction, and the one before that from 5mg’s to 4mg’s was a 20% reduction… Do you see the problem here…. how your brain is being slammed with increasingly large reduction percentages??? 

When you were at 10mg doses and above, this wasn’t a concern, because until you got down to 10mg, your 1mg reduction percentages remained below 10%. 

You are now about to jump to more than triple that percentage if you reduce from 3mg to 2mg.

Do you see the problem? 

Link to comment
Share on other sites

I just want to explain something @[...]

One of the biggest mistakes members make when tapering, is that they think that if a 1mg cut didn’t affect them too much at higher doses, then they assume the brain is okay with 1mg reductions all the way down. But the brain sees it in terms of the percentage you are removing from its total daily dose at that current time. It doesn’t want you to remove any more than 10% of what it’s getting at any given time. 

Link to comment
Share on other sites

Thank you sm winter i get what you are saying now your right it make sense. My goal is to be off this asap I can't believe I've been on it for so long I want to be off so bad. If I hold at 3 mg will my brain feel better im.so.sick of life on benzos

Link to comment
Share on other sites

@[...]  If I were you, I would hold for a little bit longer to see if symptoms gradually ease. 

Even though it’s sensible to taper at 10% of each remaining dose, at some point the taper must go linear or you’ll never finish the taper. You are now down to quite a low dose, and because you seem to have managed quite large reductions down to this point, if I were you, I would probably just adjust my taper slightly and make my next reduction 0.5mg’s rather than 1mg. 

As I said… if you feel your symptoms are still quite intense right now, I would probably just hold that bit longer to see if the intensity decreases, and then make your next reduction at 0.5mg. 

keep in touch… let us know how it goes. 

We are here to support you should you need us. 

WS


 

 

Link to comment
Share on other sites

I am proof that you heal while you taper. I jumped off 2 weeks ago and am now primarily only dealing with my pre-existing OCD. I had a very tough tapering but once I jumped off (at 0.005mg Ativan) I did not enter acute withdrawals. Sleep, appetite, GI issues normal. Cortisol rushes are fading, very little pain, no more DPDR, no more SI. 

 

  • Like 1
Link to comment
Share on other sites

I'm glad to hear birdie i take 2mg now started 2 days ago feeling ok not the best gonna go down to 1 mg next week for 7 days han jump i pray I can sleep and eat.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...